It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I tapered off of Lexapro very gradually and am completely off of it for about 3 weeks. I've been very nauseous, fatigued and am still having some brain zaps/dizziness. I called my doctor to see if it was normal to be having these withdrawal effects after stopping this medication 3 weeks ago. She said it is unusual because I tapered off so gradually. And she said these symptoms could possibly be my anxiety again. She said to wait another week to see if it goes away and if it doesn't to start taking a low dose of Lexapro again. Ugh... I don't want to be on it again but maybe she is right. Should I start taking it again or battle through? Anyone else go through anything similar?
[QUOTE=apmmoc;5254745]I tapered off of Lexapro very gradually and am completely off of it for about 3 weeks. I've been very nauseous, fatigued and am still having some brain zaps/dizziness. I called my doctor to see if it was normal to be having these withdrawal effects after stopping this medication 3 weeks ago. She said it is unusual because I tapered off so gradually. And she said these symptoms could possibly be my anxiety again. She said to wait another week to see if it goes away and if it doesn't to start taking a low dose of Lexapro again. Ugh... I don't want to be on it again but maybe she is right. Should I start taking it again or battle through? Anyone else go through anything similar?[/QUOTE]


brain zaps or feeling electric like shocks in your head are a known side effect of ssri taper and it is not unusual for you to feel them as well as your other discontinuation syndrome sensations for a long time. This info has been unreported by doctors and big pharma for years. Some are more sensitive to it then others, you are one who is sensitive. Eventually your biophysiology will figure out that there is no more ssri to hold amines in place and will beging secreting more on its own. You can help by staying hydrated and getting enough sleep, distracting yourself and staying active. Treat your nausea with otc health aids like ginger ale, coke syrup, if needed some pepto. If you start using lexapro again these symptoms will go away (although some unlucky ones get stuck with with them especially with the newer higher activity ssris) but if you want to go off again you will experience them again anyway. If the med was working for you may want to go back on it. Some people may never be able to stop using meds and to do so will result in either discomfort of discontinuation or a return of their original symptoms. If you felt better and wanted off, you will need to be patient. If these drugs take weeks to work at full capacity then it stands to reason they may take weeks to leave your body and have your body establish its own equilibrium again.





All times are GMT -7. The time now is 01:31 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!